On a generalized conjecture of Hopf with symmetry

Manuel Amann, Lee Kennard

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A famous conjecture of Hopf states that does not admit a Riemannian metric with positive sectional curvature. In this article, we prove that no manifold product can carry a metric of positive sectional curvature admitting a certain degree of torus symmetry.

Original languageEnglish (US)
Pages (from-to)313-322
Number of pages10
JournalCompositio Mathematica
Volume153
Issue number2
DOIs
StatePublished - Feb 1 2017
Externally publishedYes

    Fingerprint

Keywords

  • Euler characteristic
  • Hopf conjecture
  • positive curvature
  • torus symmetry

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this